Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Side effects of Metronizadole?

(13 Posts)
Lexia123 Tue 16-Feb-16 21:02:02

Just that really. I'm taking 400mg twice a day, plus ofloxacin, and it's made me feel so nauseous. I can deal with that (mostly) but worse is the insomnia. I normally sleep so well, but now I'm awake all night and having horrible dreams.

Anybody else have this?

LavenderRain Tue 16-Feb-16 21:12:41

Yep it's awful! I had it for a tooth abscess. I thought I was dying! Felt so ill, it also turns your urine black too.
Oh and don't drink alcohol with it either, it will make you so ill.
The GP told me it was like Domestos!

Jugglingballs65 Tue 16-Feb-16 21:15:39

Gives me a full body rash as well.

Lexia123 Tue 16-Feb-16 21:46:20

I'm on day 6....of 14......

I've had it once before but I don't remember having so many side effects :-(

angelpuffs Wed 17-Feb-16 11:01:38

Horrible antibiotic- made me v sick. You must take it with food if I remember rightly or else you'll feel even worse...

AwkwardSquad Wed 17-Feb-16 19:04:38

It was horrific, but the tooth abcess I was taking it for was a hell of a lot worse.

MrsChrisPratt Wed 17-Feb-16 19:06:05

Oh god, I've just been prescribed this...not looking forward to taking it now!

grimbletart Wed 17-Feb-16 19:20:21

The antibiotic from hell. It turned my gullet to a fiery burning tube and left me unable to eat fruit or drink anything even vaguely acidic e.g. white wine for months. Even now, too much fruit or more than one glass of white wine brings back the burning sensation. I will never ever have it again.

magicstar1 Wed 17-Feb-16 19:23:54

It's awful stuff. Gave me oral thrush and made me really nauseous. It also made me very depressed...convinced I was going to die.

QueryQuery Wed 17-Feb-16 19:24:25

I had it multiple times for wisdom tooth infections. Horrible stuff. Try drinking a big glass of water with it. Taking indigestion medication such as ranitidine also helped.

EllieFredrickson Wed 17-Feb-16 19:51:14

Yes the most horrendous drug I've ever taken. Nausea was awful -made me feel quite miserable. I managed the nausea with ginger sweets from Holland & Barrett and those seasickness bands which worked as a placebo I'm sure

Thymeout Fri 19-Feb-16 20:35:49

I second taking it with a large glass of water, as it says in the instructions that come in the box.

Mrs Chris - don't worry. You might not get any side effects. The first time I took it, for a dental infection, it made the soles of my feet itchy.

But recently I had a horrendous post hysterectomy infection and had to take it for a fortnight with no ill effects at all. But I was really careful about taking it with a lot of water.

Simmi1 Sat 20-Feb-16 10:03:30

Yeap, gave me headaches, nausea, diarrhea and fatigue! All stopped when I finished the course though.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now